MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT UNIVERSAL PLUS MULTIFUNCTION INSTRUMENT - STRAIGHT

CONSOLIDATED MEDICAL EQUIPMENT UNIVERSAL PLUS MULTIFUNCTION INSTRUMENT - STRAIGHT
Catalog Number 60-6010-003
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received one 60-6010-003 in opened original packaging.Lot number was verified.Performed a visual inspection of the device, there is fluid present in the handle as well as corrosion by the wire connectors.Performed a functional inspection using the esu 7550 (c8406), the complaint could not be replicated.The device functioned as intended.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been 7 complaints regarding 7 devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; if during suction/ irrigation a leak is noted at the instrument connection, make sure that instrument is properly seated into the handle and the nut is fully tightened.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed (b)(4) reported on behalf of the facility that the 60-6010-003, universal plus straight button hand piece, auto-activated during a procedure on (b)(6) 2019.A request for additional information has been made, however to date, no new information has been provided.This report is being raised based on device malfunction with potential for injury upon reoccurrence.

Brand Name
UNIVERSAL PLUS MULTIFUNCTION INSTRUMENT - STRAIGHT
Common Device Name
UNIVERSAL PLUS MULTIFUNCTION INSTRUMENT
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
31136
MX  31136
MDR Report Key9417983
Report Number3007305485-2019-00404
Device Sequence Number16811743
Product Code GEI
UDI-Device Identifier00653405011722
UDI-Public(01)00653405011722(17)230314(30)1(10)201803145
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2023
Device Catalogue Number60-6010-003
Device Lot Number201803154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2019
Initial Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1